Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Have COPD, on medication. Have swollen neck and feels uncomfortable. X-ray was normal. Suggest?

User rating for this question
Very Good
Answered by

Pain Medicine & Palliative Care Specialist
Practicing since : 1983
Answered : 1337 Questions
my mum got copd , and she on lot of medications .she also swollen on front of her neck ,she went to her doctor and complained about her neck ,saying that it feel like band or somethink in her thoat, so she had a xray, but nothing was show.i am worry and wonding if it mind be the sideaffect of the tablets
Posted Sat, 10 Aug 2013 in Medicines and Side Effects
Answered by Dr. Kerry Pottinger 27 minutes later
Thank you for using Healthcare Magic.
The medications commonly used for COPD are inhalers containing bronchodilators and steroids. These would not cause these type of side-effects. Antibiotics can also be used in COPD but unless your mother was allergic to the antibiotics there would not be this type of problem. An allergic response can cause some throat swelling sometimes but before an antibiotic is prescribed the doctor would check for allergies.
Therefore, I can reassure you that the symptoms your mother is experiencing are most unlikely to be due to COPD medications.
I hope this has been of help. If you have any further questions, please do not hesitate to contact me.
Dr K A Pottinger
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor